RSVP Magazine

The contraceptive pill has been linked to new worrying side effects

The contraceptive pill has been  linked to new worrying side effects, according to new research by the European Neuropsychopharmacology.

While many women take the contraceptive pill to help with birth control, skin, and to help with period pain, a new study has found that the commonly used pill may have worrying side effects.

According to the research, women on the pill are less emotionally in tune with themselves and find it hard to be emphatic with others.

via Shutterstock

They tested three factors including; emotional recognition, perspective-taking and affective responsiveness.

Considering roughly 27% of women in Ireland use short term contraceptives, such as the pill, in Ireland, this could be worrying. However, the sample group for the study was relatively small, using 73 women altogether.

18 of the women didn’t take oral contraceptives, 30 of them were on the pill, and 25 of them were on their pill-free week break. The research found that women on the pill scored the lowest when it came to emotional response.

With such a small sample size, it’s hard to tell how accurate this research is, and it’s always wise to consult any medical issues with your doctor.

Story via College Times

ADD RSVPMAGAZINE ON SNAPCHAT!

 

0 Comment

Leave a comment